MAUDE Adverse Event Report: SMITH & NEPHEW, INC. WIRE TENSIONER; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. WIRE TENSIONER; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71070341
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the loaners department that the instrument does not retains tension.It is unknown when the event occurred.No patient harm reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device does not confirm any obvious damage to the device.The device was manufactured in 2013.The device exhibits signs of normal wear and use.A functional testing of the returned device confirms that the device would not rotate and will get seized up while tensioning the wire.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device exhibits signs of extensive wear/usage.This device is a reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
WIRE TENSIONER
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10637183
Report Number1020279-2020-05175
Device Sequence Number3004549
Product Code KTT
UDI-Device Identifier08033201842072
UDI-Public08033201842072
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070341
Device Catalogue Number71070341
Device Lot Number10MP01923
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1